Doctor insights on:
Effects Of Stroke Induced Coma
?????: Pharmacologically induced coma may be used to treat seizures, i.e. Uncontrolled seizures, i.e. Status epilepticus. The idea is that stopping all brain activity beyond what is metabolically essential to maintain neuronal viability will cause the culprit neurons to stop firing abnormally when the drug is stopped. ...Read moreSee 1 more doctor answer
Likely, mostly, yes.: Acute exposure is likely reversible if not long term. The neurotoxic effects of long term use (in particular repeated withdrawals) of toluene may cause postural tremors. Treatment with benzodiazepines provides some relief. The tremors associated with toluene misuse seem irreversible and continue after cessation of abuse. Hippuric acid is used to indicate exposure. ...Read more
Geriatric epilepsy unknown etiology patient on TEGRETOL . Short memory loss and signs of poor brain circulation(MRI), drugs advised?Cavinton ?
Cerebral blood flow: Carbamazepine is a good agent for seizures, but can be associated with cognitive side effects. If the issue is with blood flow in brain, additional details need to be provided. As for Vinpocetine (Cavinton) there is anecdotal evidence of improvement of blood flow, but there is less experience with that drug in regulated markets (eg US FDA) to comment on usage. ...Read more
Beta blockers: Beta blockers are the drug of choice for cardiac patients for prevention of future coronary events. The drug can lower the peak heart rate during exercise. However, patients can continue to get a good training effect even on the beta blockers. The benefits of the drugs far outweigh the potential risks unless the person has severe asthma that could be potentially made worse by the beta blockers. ...Read moreSee 1 more doctor answer
Age 23. Coma patient. Diffused axonal injury. Intraventricular hemmorhage. Bleeding in frontal lobe. Chances of survival? Any possible impairment?
Not good : Sorry about this one, but there will be a suboptimal outcome at best. Survival may be issue, talk to your doctors, and perhaps an eeg can guide decisions, but hard to predict outcome of comas. Sounds like a profound traumatic event, and since young and severe, have a family conference with the treatment team, and get all your questions answered. ...Read more
Can high doses of prescribed Ritalin (methylphenidate) (110mg) cause brain damage? Memory loss? Apathy? Is this reversible?
110 mg IS a lot: The maximum approved dose of methylphenidate/Ritalin is 60 mg/day so all the side effect data is based on this dosing. High doses raise concern for abuse causing a picture similar to cocaine abuse. High doses would be expected to cause disorientation, hallucinations, confusion more than memory loss and apathy. Close medical supervision to reduce dosage is needed. This is a dangerous situation. ...Read moreSee 2 more doctor answers
Not uncommon: When Insulin first came out, back in 1921 the fatalities from hypoglycemia were quite common. Now, the monitoring, accurate finger stick readings and understanding of how Insulin works, delays and quick carb tabs for low sugars makes the fatalities much less common. Still very important to work with your team of docs to prevent low blood sugars and brain damage. ...Read more
Chemotherapy side effects may increase the risk of heart disease, including weakening of the heart muscle (cardiomyopathy) and rhythm disturbances (arrhythmias): Certain types of chemotherapy also may increase the risk of heart attack. Treatment with angiogenesis inhibitors and certain other targeted medications has been linked to high blood pressure (hypertension). Fortunately, heart disease associated with chemotherapy is rare — and not all chemotherapy drugs carry the potential side effect of heart damage. Some anti-cancer treatments may cause temporary heart damage by weakening the heart muscle. These treatments include: A class of drugs known as anthracyclines (doxorubicin, daunorubicin, others), Newer medications, such as trastuzumab (Herceptin) and pertuzumab (Perjeta), which are drugs designed to attack the HER2 protein seen in some breast and other cancers. The chance of heart damage from anthracyclines is related to the total amount received during your lifetime. Your doctor will carefully monitor how much of these drugs you receive. Heart weakening from HER2-directed medications, such as trastuzumab, is not related to total lifetime dose and is often reversible. Certain chemotherapy medications, such as taxanes, can cause an abnormal heart rhythm. This typically occurs temporarily during administration of the medications, so if you feel lightheaded or faint be sure to tell your chemotherapy nurse or doctor. The drugs fluorouracil and capecitabine (Xeloda) can cause spasms of the coronary arteries and bring on a heart attack. This typically reverses quickly once the drug is stopped. If you have severe chest pain or shortness of breath while using these medications, tell your doctor immediately. If symptoms are severe, go to the nearest emergency room or call 911 or your local emergency number. If your doctor is considering a chemotherapy drug that may affect your heart, you may undergo heart function testing before starting treatment. During treatment, you may need periodic heart monitoring as well. If you have a pre-existing heart condition, such as cardiomyopathy, your doctor may suggest a different type of chemotherapy. If you experience significant problems, such as shortness of breath with minimal exertion or chest pain during chemotherapy, report it immediately to your health care team. In addition, some cancers require radiation therapy. If the area of your body receiving radiation includes your heart, you have an increased risk of cardiomyopathy, coronary artery disease and heart attack. The combination of radiation and chemotherapy can further increase your risk of heart damage. However, your doctor can take steps to reduce these risks as much as possible. ...Read more
Hypothetically (although dangerous) can an alcohol induced coma terminate a grand mal seizure just like an induced coma with propofol?
- Talk to a doctor live online for free
- Induced coma after a stroke
- Medically induced coma after stroke
- Induced coma side effects
- Ask a doctor a question free online
- Medically induced coma risks
- Induced coma brain injury
- Induced coma septic shock
- Diabetes induced coma
- Talk to a neurologist online